Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 48, NWS Memphis, TN

April 2, 2025Fayette County, Hardeman County, Haywood County, Tennessee

NWS Memphis, TN issued this tornado warning at Apr 2, 2025, 5:32 PM CDT for Fayette County, Hardeman County, Haywood County, Tennessee. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 5:32 PM CDT (22:32 UTC)
Expired
Apr 2, 2025, 6:30 PM CDT
In force
58 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN

The radar

The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:45 PM CDTHAIL 1.751 E Williston, TNgolf ball sized hail east of williston.
Apr 2, 5:45 PM CDTHAIL 22 E Williston, TNPicture of large hail received and estimated to be around 2 inches.
Apr 2, 5:46 PM CDTHAIL 1Williston, TN
Apr 2, 6:11 PM CDTHAIL 1Bolivar, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:52 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

530 
WFUS54 KMEG 022232
TORMEG
TNC047-069-075-022330-
/O.NEW.KMEG.TO.W.0048.250402T2232Z-250402T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
532 PM CDT Wed Apr 2 2025

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Eastern Fayette County in west Tennessee...
  Northwestern Hardeman County in west Tennessee...
  South central Haywood County in west Tennessee...

* Until 630 PM CDT.

* At 532 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Mt Pleasant, or 11 miles east of Collierville,
  moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo,
  Middleburg, Moscow, Taylor Chapel, Dancyville, Williston,
  Whiteville, Bolivar, Miller, Hays Crossing, Pattersonville, Powers,
  Rossville, Somerville, and Shandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3499 8943 3499 8957 3500 8958 3551 8924
      3530 8890
TIME...MOT...LOC 2232Z 218DEG 35KT 3500 8949 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

CJC
3 follow-up statements
145 
WWUS54 KMEG 022243
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
543 PM CDT Wed Apr 2 2025

TNC047-069-075-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-Haywood TN-
543 PM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EASTERN
FAYETTE...NORTHWESTERN HARDEMAN AND SOUTH CENTRAL HAYWOOD COUNTIES...

At 543 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Somerville, or 17 miles east of
Collierville, moving northeast at 45 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo, Middleburg,
Moscow, Taylor Chapel, Dancyville, Williston, Whiteville, Bolivar,
Miller, Pattersonville, Powers, Somerville, Shandy, and Hays
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3502 8938 3507 8948 3514 8949 3551 8924
      3530 8890
TIME...MOT...LOC 2243Z 218DEG 38KT 3510 8939 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN

$$

CJC
102 
WWUS54 KMEG 022250
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
550 PM CDT Wed Apr 2 2025

TNC047-069-075-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-Haywood TN-
550 PM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN FAYETTE...NORTHWESTERN HARDEMAN AND SOUTH CENTRAL
HAYWOOD COUNTIES...

At 550 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Somerville, or 19 miles west of Bolivar, moving
northeast at 40 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Fayette Corners, Laconia, Hillville, Cedar Chapel, Vildo, Middleburg,
Taylor Chapel, Williston, Whiteville, Bolivar, Miller,
Pattersonville, Shandy, and Somerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3508 8927 3513 8939 3516 8939 3551 8924
      3530 8890
TIME...MOT...LOC 2250Z 218DEG 35KT 3516 8934 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

CJC
557 
WWUS54 KMEG 022305
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
605 PM CDT Wed Apr 2 2025

TNC075-022315-
/O.CAN.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Haywood TN-
605 PM CDT Wed Apr 2 2025

...THE TORNADO WARNING FOR SOUTH CENTRAL HAYWOOD COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for west
Tennessee.

&&

LAT...LON 3519 8909 3524 8923 3528 8924 3543 8916
      3543 8912 3530 8890
TIME...MOT...LOC 2305Z 225DEG 44KT 3530 8914 

$$

TNC047-069-022330-
/O.CON.KMEG.TO.W.0048.000000T0000Z-250402T2330Z/
Fayette TN-Hardeman TN-
605 PM CDT Wed Apr 2 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL FAYETTE AND NORTHWESTERN HARDEMAN COUNTIES...

At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Whiteville, or 7 miles west of Bolivar, moving
northeast at 50 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cedar Chapel, Vildo, Middleburg, Whiteville, Bolivar, and Shandy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3519 8909 3524 8923 3528 8924 3543 8916
      3543 8912 3530 8890
TIME...MOT...LOC 2305Z 225DEG 44KT 3530 8914 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

CJC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:27 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Updated at 227 PM CDT Wed Apr 2 2025 -Severe weather and very heavy rainfall are expected this afternoon through Saturday. -A High Risk of severe weather today, an Enhanced Risk is in effect Thursday, Friday and Saturday. -A Moderate Risk of excessive rainfall is in effect today, Friday and Saturday with a High Risk on Thursday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible.
Area forecast discussion, Apr 2, 2:27 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
227 PM CDT Wed Apr 2 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 227 PM CDT Wed Apr 2 2025

-Severe weather and very heavy rainfall are expected this afternoon
through Saturday.

-A High Risk of severe weather today, an Enhanced Risk is in
 effect Thursday, Friday and Saturday.

-A Moderate Risk of excessive rainfall is in effect today, Friday
and Saturday with a High Risk on Thursday.

-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.

&&

.DISCUSSION...
(This evening through next Tuesday) Issued at 227 PM CDT Wed Apr 2 2025

A volatile day ahead across the Midsouth as we anticipate a
significant severe weather outbreak tonight as we begin a several
day stretch of active weather. A High (level 5/5) risk is in
effect for much of the region through tonight!

An upper trough, currently situated over the Rockies, will continue
to inch eastward throughout the end of the week. To its leeward
side, a broad belt of 100+ knot upper level flow will continue to
overspread the central CONUS, maintaining a strong surface mass
response extending up from the Gulf through the entire MS River
Valley. This regime has been in place for well over a day and has
allowed for significant moisture return to take place with mid 60s
and low 70s dewpoints across the region. Insolation, gradual height
falls, and 700 mb cooling will initiate storms later this afternoon
that will last through the night.

Taking a deeper dive into the convective setup today, a truly
volatile environment presents itself. Aforementioned surface heating
and moisture transport has brought very high theta e into the
region. Current HRRR/WOFS/HREF progs display SBCAPE/MLCAPE reaching
above 3500 J/kg later this afternoon with a meager 0/-50 J/kg.
Therefore, thunderstorms are expected to initiate along both a
convectively enhanced cold front to the west and with any stronger
areas of surface convergence across AR/MS/TN/MO. As storms fire,
bulk 0-6km shear from the west will increase, supporting the
development of supercells. ESRH will also begin to rise into the
evening. The same model suite shows values of up to, and possibly
above, 400 m2/s2 across the majority of the region by 00z. The
combination of all of these ingredients will culminate in an STP
greater than 5 for several hours that will be supportive of strong
tornadoes alongside large hail and damaging winds.

Another note about the severe threat will be the bi-modality of the
hazards. CAM guidance has been keen building a large complex of
supercells, potentially embedded in a line, to our west that
propagates east through tonight. Ahead of this line, CAMs/WOFS
have started to highlight the potential for discrete/clustered
supercells. Therefore, threats will likely be stratified between
the two modes with the most significant tornado threat
accompanying any supercells that can develop ahead of the main
line.

Alongside severe weather, strong gradient winds and boundary layer
mixing have brought advisory criteria gusts throughout the region.
As such, a wind advisory is in effect through 11 pm tonight across
the entire region. Some blowing dust has been observed across NE AR
and has been added to the forecast to compensate.

The cold front that is associated with tonight's weather will
eventually stall out over the TN/MS border by tomorrow. The slow
eastward progression of the large-scale upper trough will allow for
the next several days to continue providing severe chances with the
surface stationary boundary as a focus for convection. Tomorrow's
risk has been upgraded to an Enhanced (level 3/5) for tornadoes,
wind, and hail with another Enhanced (level 3/5) on both Friday
and Saturday as the upper system and surface cold front make
their final pass through the region.

With convection focused along a front for several days, dangerous
flooding will also be a concern. PWATs are expected to be above
the 95th percentile for several days as we remain gridlocked into
a tropical airmass. Continued surface convergence and isentropic
ascent will squeeze much of this moisture out across the region
through Saturday before the upper system can exit the region. The
current forecast calls for a swath of 10+ inches of rain on a line
from Cross County AR through Henry County TN with gradually
tapering amounts to the north and south down to 6 inches in N MS.
Locally higher amounts are possible, especially with any training
thunderstorms. This is not a normal and will be a dangerous,
generational flooding event!

Weather will finally calm down into Sunday and Monday as the upper
system exits the CONUS. Surface high pressure and northerlies will
bring drier, cooler air into the Midsouth as a result. This
northwest flow regime will last through the end of the forecast
period.

&&

.AVIATION...
(18Z TAFS) Issued at 1251 PM CDT Wed Apr 2 2025

Gusty south winds will prevail this afternoon with gusts of 30-40
kts and mainly VFR conditions. Showers and thunderstorms will push
into the area later this afternoon and evening impacting JBR, MKL
and MEM mainly between 02/23z and 03/06z. TUP should remain south of
the widespread thunderstorm activity through the TAF period with
only scattered showers and thunderstorms possible in that area
tonight.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CDT tonight for ARZ009-018-026>028-
     035-036-048-049-058.

     Flood Watch through Sunday morning for ARZ009-018-026>028-035-
  036-048-049-058.

     Blowing Dust Warning until 2 PM CDT this afternoon for ARZ028-
  036.

MO...Wind Advisory until midnight CDT tonight for MOZ113-115.

     Flood Watch through Sunday morning for MOZ113-115.

MS...Wind Advisory until midnight CDT tonight for MSZ001>017-020>024.

     Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.

     Flood Watch from late Friday night through Sunday afternoon for
     MSZ006-009-015>017-021>024.

TN...Wind Advisory until midnight CDT tonight for TNZ001>004-019>022-
     048>055-088>092.

     Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.

&&

PUBLIC FORECAST...JAB
AVIATION...SWC

In the hours before

Local storm report, Apr 2, 4:50 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
450 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             Jackson                 35.63N 88.83W
04/02/2025  M1.00 Inch       Madison            TN   Emergency Mngr

            Quarter size hail at Jackson Regional
            airport.

&&
Local storm report, Apr 2, 5:02 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
502 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Hail             3 NW Jackson            35.66N 88.88W
04/02/2025  E1.25 Inch       Madison            TN   Amateur Radio

            Quarter size hail south of I 40 and the 45
            bypass.

0450 PM     Hail             3 NNE Jackson           35.68N 88.81W
04/02/2025  E1.25 Inch       Madison            TN   Amateur Radio

            Half dollar size hail Exit 83 N Jackson.

&&
Local storm report, Apr 2, 5:10 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Hail             Holly Springs           34.77N 89.44W
04/02/2025  M1.00 Inch       Marshall           MS   Emergency Mngr

            Quarter size hail Jaybird/Hollysprings
            Hernando, MS.

&&
Local storm report, Apr 2, 5:11 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
511 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Hail             2 W Olive Branch        34.97N 89.86W
04/02/2025  E1.00 Inch       DeSoto             MS   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Apr 2, 5:15 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
515 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     Tstm Wnd Dmg     Senatobia               34.62N 89.97W
04/02/2025                   Tate               MS   Public

            trees down across Hwy 51.

&&
Local storm report, Apr 2, 5:26 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
526 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Hail             4 N Jackson             35.69N 88.84W
04/02/2025  E1.00 Inch       Madison            TN   Public

            Report from mPING: Quarter (1.00 in.).

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:04 PM CDTRiver Flood WarningMEGMadison8 days
Apr 1, 9:08 PM CDTRiver Flood WarningMEGDyer14 days
Apr 2, 1:04 PM CDTRiver Flood WarningMEGDyer14 days
Apr 2, 2:45 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby, Tipton45 min
Apr 2, 3:14 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton46 min
Apr 2, 3:21 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, Madison, Tipton54 min
Apr 2, 3:49 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby56 min
Apr 2, 3:49 PM CDTTornado WarningMEGCrockett, Dyer, Haywood, Lauderdale, Tipton56 min
Apr 2, 3:54 PM CDTTornado WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more66 min
Apr 2, 4:22 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy32 min
Apr 2, 4:32 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy, Madison29 min
Apr 2, 4:38 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby67 min
Apr 2, 4:54 PM CDTTornado WarningMEGBenton, Carroll, Gibson, Henderson, Henry, Madison66 min
Apr 2, 5:20 PM CDTTornado WarningMEGChester, Fayette, Hardeman, Haywood, Madison55 min
Apr 2, 5:47 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGBenton, Carroll28 min
Apr 2, 6:11 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Hardeman, Haywood, Henderson and 1 more64 min
Apr 2, 6:28 PM CDTTornado WarningMEGBenton, Carroll, Chester, Decatur, Henderson, Henry and 1 more47 min

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.